• Home

Tioga County Public Health Schedules Free Naloxone Training Event

Posted: Updated:
TIOGA COUNTY, N.Y. -

Thursday, August 31, is National Overdose Awareness Day, and Tioga County Public Health wants to help end the needless loss of life.

To help kick off the month of September, health department officials are organizing a free, public event to decrease the number of overdoses and increase drug-awareness. Saturday, September 2, Naloxone/Narcan training and kits will be given during 9:30 a.m. - 3:00 p.m. at the Tioga County Fair Grounds. 

"This event is a way for people to remember all of those lives lost to drug overdoses. We want to bring awareness because overdose deaths are preventable," said Kylie Gates, Public Health educator.

According to Gates, Naloxone, the drug used in reversing opioid related overdoses, is essential to saving lives, especially in rural communities.

"There are times when it can be 10, 20, 30 minutes before emergency help arrives...so if you do have Naloxone on you, you can actually save that person and hold them over until more help arrives," said Kylie Gates.

To help families suffering from addiction, there are signs for an overdose they can look for:

  • Shallow/stopped breathing
  • Cannot wake up
  • Snoring/gurgling sounds
  • Blue/Grey lips
  • Floppy arms/legs

If you cannot get a response from someone, don't assume they are sleeping. Deep snoring or breathing is a common sign. DO NOT let them sleep it off, call 911 or use Narcan (Naloxone) if you have it.


For more or for free Narcan training, contact CASA-Trinity at (607) 223-4066